Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 3, 2013, 4:54 AM CDT for 6 counties in Texas. It took effect at May 3, 2013, 7:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2013, 4:54 AM CDT (09:54 UTC)
- In effect from
- May 3, 2013, 7:00 AM CDT
- Expired
- May 3, 2013, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS74 KCRP 030954 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 454 AM CDT FRI MAY 3 2013 ...STRONG NORTH WIND EXPECTED THIS MORNING OVER THE COASTAL BEND... .VERY STRONG NORTH WIND ALOFT WILL MIX DOWNWARD AND CONTRIBUTE TO WIND ADVISORY CONDITIONS AT THE SURFACE THIS MORNING. CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE CENTER OF A SURFACE HIGH PRESSURE SYSTEM APPROACHES THE COASTAL BEND FROM THE WEST. TXZ242>247-031800- /O.NEW.KCRP.WI.Y.0010.130503T1200Z-130503T1800Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 454 AM CDT FRI MAY 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...GENERALLY FROM 7 AM CDT TO 1 PM CDT. * WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...STRONG WIND WILL RENDER DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS CAN BE BLOWN AROUND AND DAMAGED OR CAUSE INJURY. STRONGER WIND EXPECTED AT HIGHER ELEVATIONS WHICH MAY BECOME DANGEROUS FOR CONSTRUCTION WORKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 87
1 follow-up statement
886 WWUS74 KCRP 031803 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 103 PM CDT FRI MAY 3 2013 TXZ242>247-031915- /O.EXP.KCRP.WI.Y.0010.000000T0000Z-130503T1800Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 103 PM CDT FRI MAY 3 2013 ...WIND ADVISORY HAS EXPIRED... SUSTAINED WINDS HAVE DECREASED TO LESS THAN 30 MPH. THEREFORE... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 3, 12:38 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 3, 12:38 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1238 AM CDT FRI MAY 3 2013
.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL DURING THE PERIOD. (VFR
CEILINGS TRANSITIONING TO MOSTLY CLEAR SKIES DRG THE 10-13Z FRIDAY
PERIOD.) BREEZY NORTH WIND WL PERSIST UNTIL MID/LATE FRIDAY AFTN
WHEN SPEEDS DECREASE SIGNIFICANTLY. LGT WIND EXPECTED BY 06Z SAT.
&&
.PREV DISCUSSION... /ISSUED 629 PM CDT THU MAY 2 2013/
DISCUSSION...SEE 00Z AVIATION DISCUSSION.
AVIATION...OVERALL CIGS SHOULD REMAIN VFR...BUT MAY BE CLOSE TO
3000FT LATER TONIGHT (NO TEMPOS THOUGH). SHOULD SEE CIGS EVAPORATE
AOA 08Z...WITH CLEAR SKIES BY LATE MORNING. GENERALLY GUSTY
NORTH WINDS TONIGHT THROUGH THE MORNING...THEN GUSTS DIMINISH AS
HIGH PRESSURE RIDGE BEGINS TO SETTLE NEAR THE RIO GRANDE. NOT MUCH
ELSE TO ADD.
PREV DISCUSSION... /ISSUED 352 PM CDT THU MAY 2 2013/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...MAIN CONCERN THROUGH
THE NEAR TERM WILL BE THE STRONG WINDS AND POSSIBILITY OF RECORD
LOW TEMPS AT LRD/VCT/CRP. COLD FRONT MOVED THROUGH THE REGION
EARLIER TODAY. CONVECTION HAS PRIMARILY REMAINED OVER THE GULF
WATERS THIS AFTERNOON AND ANTICIPATE THESE TRENDS TO CONTINUE...
ALTHOUGH AN ISOLATED SHOWER MAY BE POSSIBLE ALONG THE IMMEDIATE
COAST THROUGH THE EARLY EVENING. WIND ADVISORY LOOKS TO BE IN GOOD
SHAPE WITH MANY PLACES ALONG THE COASTAL BEND BETWEEN 30 AND 35
MPH WITH SOME GUSTS OVER 35 AT TIMES. EXPECT THE GUSTY WINDS INTO
TONIGHT AS MODELS BRING A SWATH OF STRONG 925MB WINDS ACROSS THE
EASTERN HALF OF THE AREA AND MARINE ZONES. ONLY CHANGE TO THE
HEADLINES WAS TO BUMP UP THE START OF GALE WARNING AS A FEW
LOCATIONS ARE ALL READY NEAR GALE CRITERIA AND ANTICIPATE WINDS TO
STRENGTHEN OVER THE WATER TONIGHT. GOOD CAA TONIGHT SHOULD RESULT
IN TEMPS FALLING INTO THE 40S BY DAYBREAK FRIDAY. CURRENT FORECAST
LOW AT CRP (48) AND VCT (42) WOULD BE RECORD LOWS FOR MAY 3RD.
CLEARING SKIES AND BELOW NORMAL TEMPERATURES IN THE 70S ARE
EXPECTED ON FRIDAY AS HIGH PRESSURE SETTLES INTO THE REGION.
ANOTHER NIGHT OF RECORD COLD TEMPS IN THE 40S LIKELY FOR SATURDAY
MORNING WITH CLEAR SKIES AND FAIRLY LIGHT WINDS.
MARINE...A GALE WARNING IS IN EFFECT FOR ALL OF THE MARINE ZONES
UNTIL 7AM FRIDAY MORNING AS WINDS INCREASE BETWEEN 30 AND 35 KNOTS
WITH SOME HIGHER GUSTS. SEAS WILL ALSO BECOME VERY HAZARDOUS OVER
THE OPEN WATERS.
LONG TERM (SATURDAY THROUGH THURSDAY)...CUTOFF UPPER LOW WILL BE
SITUATED OVER ARKANSAS SATURDAY MORNING AND MOVING EAST INTO THE
MID-MISSISSIPPI RIVER VALLEY BY 12Z SUNDAY. THE SURFACE HIGH WILL
SHIFT SOUTH INTO THE WESTERN GULF SATURDAY MORNING WITH SOUTHWEST
WINDS IN THE MORNING BACKING TO THE SOUTHEAST IN THE AFTERNOON.
A NICE REBOUND IN TEMPERATURES WILL TAKE PLACE SATURDAY GIVEN THE
DRY AIRMASS IN PLACE...BUT STILL BELOW NORMAL HIGHS FOR THIS TIME
OF YEAR. A WEAK SURGE OF HIGH PRESSURE WILL FILTER INTO SOUTH TEXAS
ON THE BACK SIDE OF THE LOW LATE SATURDAY NIGHT INTO SUNDAY MORNING.
THE CUTOFF UPPER LOW WILL DRIFT EASTWARD THROUGH THE SOUTHEAST U.S.
MONDAY MORNING WITH AN UPPER LEVEL RIDGE MOVING INTO WEST TEXAS.
ANOTHER SLOW MOVING UPPER LOW WILL MOVE INTO THE CALIFORNIA COAST
MONDAY MORNING. MODELS ARE SIMILAR SHOWING THIS SYSTEM DRIFTING
INLAND INTO THE GREAT BASIN...BUT DIFFERENCES RESIDE IN HOW FAST
THIS HAPPENS MID WEEK. A STEADY WARMING TREND WITH A GRADUAL
INCREASE IN MOISTURE FOR MONDAY THROUGH THURSDAY ACROSS SOUTH TEXAS
AND A DRY FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 45 80 53 83 / 0 0 0 0 0
VICTORIA 68 43 78 46 79 / 0 0 0 0 0
LAREDO 73 50 83 57 87 / 0 0 0 0 0
ALICE 71 44 82 50 84 / 0 0 0 0 0
ROCKPORT 69 50 77 58 78 / 0 0 0 0 0
COTULLA 72 43 82 50 83 / 0 0 0 0 0
KINGSVILLE 71 43 81 52 83 / 0 0 0 0 0
NAVY CORPUS 68 52 77 57 78 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 2 AM CDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA.
GM...GALE WARNING UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
&&
WC/87...AVIATIONHazardous weather outlook, May 2, 5:16 AM CDT, 23 hours 38 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:31 AM CDT | Small Craft Advisory | CRP | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.